MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MS PUMP; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION MS PUMP; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404209
Medical Device Problem Codes Fluid/Blood Leak (1250); Inflation Problem (1310); Nonstandard Device (1420); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the pump of this inflatable penile prosthesis (ipp) was not inflating, causing the device to stopped working.A surgical procedure was performed, during which a fluid loss and a hole was identified in the right cylinder.Therefore, the ipp was removed and replaced.No patient complications were reported.
 
Additional Manufacturer Narrative
Concomitant product udi for reservoir is (b)(4).Concomitant product udi for cylinders is (b)(4).
 
Additional Manufacturer Narrative
Concomitant product udi for reservoir is (b)(4).Concomitant product udi for cylinders is (b)(4).Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) underwent a thorough analysis.The pump was microscopically inspected, leak and functionally tested.The pump passed the visual inspection.No damage or abnormalities were found.No leaks were found in the pump.Functional test revealed that the pump did not pass the activation test.Both cylinders were microscopically inspected and tested for leaks.The first cylinder had a hole in the distal tip of the cylinder from sharp instrument.The first cylinder had a hole in the middle of the cylinder from sharp instrument.The first cylinder had wear at fold in the proximal end and distal end of the cylinder.The first cylinder had a leak from sharp instrument damage in the distal tip of the cylinder.The first cylinder had a leak from sharp instrument in the middle of the cylinder.The second cylinder had wear at fold in the proximal end and distal end of the cylinder.The second cylinder had a hole in the middle of the cylinder from sharp instrument.The second cylinder had a leak from sharp instrument damage in the middle of the cylinder.The reservoir was microscopically inspected and tested for leaks.The reservoir passed the visual inspection.No damage or abnormalities were found.No leaks were found in the reservoir.Based on the information available and analysis results, the reason for the inflation issue was most likely determined to be the pump not passing the activation test.The instrument damage found on the device is considered a secondary failure, so the allegations of cylinder hole/perforation and fluid leak are unable to be confirmed.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
MS PUMP
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22911444
Report Number2124215-2025-60096
Device Sequence Number15669317
Product Code JCW
UDI-Device Identifier00878953003351
UDI-Public(01)00878953003351(17)260307(10)1100463477
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/07/2026
Device Model Number72404209
Device Catalogue Number72404209
Device Lot Number1100463477
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date11/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYLINDERS: UPN: 72404174 / LOT: 1100547918.; CYLINDERS: UPN: 72404174 / LOT: 1100547918.; RESERVOIR: UPN: 72404155 / LOT: 1100366175.; RESERVOIR: UPN: 72404155 / LOT: 1100366175.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexMale